JOURNAL OF CLINICAL AND ANALYTICAL MEDICINE, vol.7, no.4, pp.573-574, 2016 (ESCI)
Due to its anti-inflammatory, anti-angiogenic, and immunomodulatory effects, thalidomide is increasingly used in the treatment of various diseases. Previous studies have demonstrated that thalidomide may cause sinusal bradycardia. Thalidomide-associated complete atrioventricular block has been reported in only a single case, but there is no case of second-degree atrioventricular block associated with thalidomide in the literature. Here, we present the case of a 50-year-old patient who had been using thalidomide for multiple myeloma. The patient was admitted to the emergency service with syncope, and had second-degree (2:1) atrioventricular block. The patient was using thalidomide (100 mg/day) for the previous 5 months and had not had any abnormal findings in previous electrocar-diographies. His heart rate on presentation was variable, from 45 to 75 bpm. He was treated with a temporary pacemaker because of hypotension and syncope. Five days after the completion of the thalidomide treatment, the patient's heart rate was 80 bpm. The following day, the pacemaker was removed and a Holter ECG did not show any abnormalities. Patients undergoing thalidomide treatment should be followed up for cardiac and electrocardiographic parameters.